MAUDE Adverse Event Report: MEDTRONIC HEART VALVE DIVISION HANCOCK; HEART-VALVE, NON-ALLOGRAFT TISSUE

MEDTRONIC HEART VALVE DIVISION HANCOCK; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number HC15020
Medical Device Problem Codes Calcified (1077); Device Appears to Trigger Rejection (1524); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Calcium Deposits/Calcification (1758); Pulmonary Insufficiency (2022); Pulmonary Valve Stenosis (2024); No Information (3190)
Date of Event 02/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that 13 years post implant of this 20mm pulmonary valved conduit implanted in a six year patient, it was explanted and replaced with a 25mm conduit of the same model.The reason for replacement was not reported.No additional adverse patient effects were reported. .
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: upon receipt at medtronic¿s quality laboratory, visual inspection revealed a segment of the proximal end of the conduit was sectioned off in an elliptical fashion.The external reinforcing radiopaque band remained intact.The conduit was stiff likely because of visible calcification on the inner lumen.All leaflets were opened towards the inner lumen.Calcification was noted on all leaflets.All leaflets exhibited tissue deterioration likely resulting from the adjacent calcification.Calcification was observed on all commissures.Visible calcification lined the inner lumen.An unknown amount of pannus may have been removed during explant.Radiography revealed calcification on the inner lumen.Radiography did not reveal any fractures to the radiopaque band.Conclusion: based on the returned device analysis, the tissue deterioration observed on all leaflets was due to calcification, which may have led to the regurgitation and stenosis.In addition, a surgical pathology report was received, it states dystrophic calcifications were observed on the conduit.Calcification has been an inherent risk of surgical valve replacement and is addressed in the current risk management file.Reduced performance of the valve is attributed to host tissue overgrowth.This finding is generally considered a patient-related condition.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic received additional information that this conduit was replaced due to insufficiency and stenosis.No additional adverse patient effects were reported.  patient weight added.Patient coding updated.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
A pathology was received from the explanting facility which showed heterogeneous fibrin fragments and fibrous tissue with abundant dystrophic calcifications.Coding updated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
HANCOCK
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
MEDTRONIC HEART VALVE DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key8370323
Report Number2025587-2019-00718
Device Sequence Number2024508
Product Code LWR
UDI-Device Identifier00681490908795
UDI-Public00681490908795
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P790007
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/17/2010
Device Model NumberHC15020
Device Catalogue NumberHC15020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2019
Initial Date Received by Manufacturer 02/15/2019
Supplement Date Received by Manufacturer02/27/2019
03/18/2019
04/03/2019
06/19/2019
Initial Report FDA Received Date02/26/2019
Supplement Report FDA Received Date03/08/2019
03/19/2019
05/01/2019
07/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age19 YR
Patient Weight73